MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI (TJ) NEEDLE BONE MARROW 8G X4; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI (TJ) NEEDLE BONE MARROW 8G X4; INSTRUMENT, BIOPSY
Model Number TJC4008
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported "concerning the bone marrow puncture needle, jamshidi reg tjc4008 lot 0001435436 2026-09-30, the diabolo to guide the needle in the right direction is blocked.2 cases were noted by the hematologist; 1 defective part is in the pharmacy".Concerning the bone marrow puncture needle, jamshidi reg tjc4008 lot 0001435436 2026-09-30, the diabolo allowing to guide the needle in the right direction is blocked.2 cases were noted by the hematologist who pricked herself following this problem; 1 defective part is in the pharmacy.Was there a need for medical intervention due to what happened (administration of medications, etc)? (detail) - no is there a photo or sample available showing the reported issue? - sample available.I have them at home.
 
Additional Manufacturer Narrative
Pr 4633454 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001435426 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported "concerning the bone marrow puncture needle, jamshidi reg tjc4008 lot 0001435436 2026-09-30, the diabolo to guide the needle in the right direction is blocked.2 cases were noted by the hematologist; 1 defective part is in the pharmacy".Concerning the bone marrow puncture needle, jamshidi reg tjc4008 lot 0001435436 2026-09-30, the diabolo allowing to guide the needle in the right direction is blocked.2 cases were noted by the hematologist who pricked herself following this problem; 1 defective part is in the pharmacy.Was there a need for medical intervention due to what happened (administration of medications, etc)? (detail) - no.Is there a photo or sample available showing the reported issue? - sample available.I have them at home.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one sample of lot: 0001435426 with a probe guide was provided to our quality team for investigation.Through visual inspection, the eight in 4008 (tjc4008) indicates this is an 8 ga product set.However, it was observed that the returned probe guide was a 13 ga.The two sizes are not complimentary in one product; therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number: 0001435426 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information the probable root cause was manufacturing related- inattention to detail.Awareness training will be conducted.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacture narration.
 
Event or Problem Description
It was reported "concerning the bone marrow puncture needle, jamshidi reg tjc4008 lot: 0001435436 2026-09-30, the diabolo to guide the needle in the right direction is blocked.2 cases were noted by the hematologist; 1 defective part is in the pharmacy".Concerning the bone marrow puncture needle, jamshidi reg tjc4008 lot: 0001435436 2026-09-30, the diabolo allowing to guide the needle in the right direction is blocked.2 cases were noted by the hematologist who pricked herself following this problem; 1 defective part is in the pharmacy.Was there a need for medical intervention due to what happened (administration of medications, etc)? (detail) no.Is there a photo or sample available showing the reported issue? - sample available.I have them at home.

Brand Name
JAMSHIDI (TJ) NEEDLE BONE MARROW 8G X4
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13770517
Report Number1625685-2022-00039
Device Sequence Number5008232
Product Code KNW
UDI-Device Identifier10885403044038
UDI-Public(01)10885403044038
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberTJC4008
Device Catalogue NumberTJC4008
Device Lot Number0001435426
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer04/22/2022
08/02/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/22/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown